EconPapers    
Economics at your fingertips  
 

On the Poisson-Dirichlet Limit

Alexander V. Gnedin

Journal of Multivariate Analysis, 1998, vol. 67, issue 1, 90-98

Abstract: Kingman showed that if the vectorXNis distributed according to the Dirichlet law then the vector of descending order statistics converges, under certain conditions, to a nondegenerate limit. This contrasts with the fact that the limit of any fixed component ofXNis zero. Nevertheless,XNdoes have, in some sense, a nondegenerate limit which we identify with a random interval partition. Convergence of this kind does not require rearranging of the components and implies the existence of limit distributions for a class of functionals which are not covered by the Kingman result.

Keywords: Poisson-Dirichlet; limit; exchangeable; interval; partition (search for similar items in EconPapers)
Date: 1998
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(98)91756-0
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:67:y:1998:i:1:p:90-98

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:67:y:1998:i:1:p:90-98